# SDR Y2PA2021021821006

- Difficulty date: January 31, 2021
- Submitted: February 18, 2021
- Operation: Air carrier
- Aircraft: N192US
- Make and model: Doug DC-9-15F
- Aircraft serial: 47156
- Aircraft time: 79,211 hours, 90,866 cycles
- Engine: Pwa JT8D7B
- Engine time: 57,078 hours, 49,607 cycles
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Gearbox
- Condition: Leaking
- Location: Rt Engine
- Part time: 57,078 hours, 49,607 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: E, A

## Discrepancy

CREW REPORTED THAT IN CRUISE AT FL 340, RT OIL PRESSURE LOW LIGHT CAME ON, GAUGE INDICATIONS BACKED UP LIGHT INDICATION, OIL PRESSURE ZERO, OIL TEMP WENT TO ZERO, OIL QUANTITY DROPPED FROM 16 QTS TO APPROX.. 5 QTS. THEY PERFORMED COM PROCEDURE THROUGH PRECAUTIONARY SHUTDOWN, DECLARED EMERGENCY WITH ATC, DIVERTED TO KLIT, SENT MESSAGE TO OPS. KLIT WEATHER WAS VMC ILS 22R APPROACH AND LANDING WERE WITHOUT INCIDENT. CORRECTIVE ACTION:  USA JET MAINTENANCE AT KLIT INSPECTED ENGINE AND CHECKED OIL QUANTITY LEVEL AND FOUND LOW. THEY REMOVED AND REPLACED THE NR 2 ENGINE WITH A SERVICEABLE ENGINE IAW USA JET GMM VOL 2 72.00.1. PERFORMED OPS AND LEAK CHECKS BOTH GOOD. TRIM RUNS COMPLIED WITH IAW USA JET GMM 72.00.18 AND DC9 MM 71-00. AND FOUND NO DEFECTS AT THIS TIME.  REMOVED ENGINE WAS SENT TO OSCODA ENGINE SERVICES FOR TEARDOWN AND ANALYSIS.  PRELIMINARY TEARDOWN REPORT INDICATES THAT THE FORWARD BEARING ON THE MAIN GEARBOX FOR THE STARTER SHAFT FAILED.
